Alert archive / Nebraska / High Wind Watches in 2016

High Wind Watch 6, NWS Cheyenne, WY

February 6, 20168 counties in Nebraska

NWS Cheyenne, WY issued this high wind watch at Feb 6, 2016, 2:04 AM MST for 8 counties in Nebraska. It took effect at Feb 7, 2016, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 6, 2016, 2:04 AM MST (09:04 UTC)
In effect from
Feb 7, 2016, 8:00 AM MST
Expired
Feb 6, 2016, 8:11 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2065 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

623 
WWUS75 KCYS 060904
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
204 AM MST SAT FEB 6 2016

...STRONG WINDS WILL PERSIST INTO THIS EVENING FOR THE WIND
CORRIDORS OF SOUTHEAST WYOMING WITH ANOTHER STRONG WIND EVENT
POSSIBLE ON SUNDAY ACROSS WESTERN NEBRASKA...

WYZ101-104-105-107-109-115-061015-
/O.CAN.KCYS.HW.A.0005.160206T1500Z-160207T0600Z/
CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
RAWLINS...SINCLAIR...HANNA...LARAMIE
204 AM MST SAT FEB 6 2016

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

ALTHOUGH IT WILL BE WINDY...THE THREAT OF STRONG AND DAMAGING
WINDS HAS SUBSIDED.

$$

WYZ106-110-116-117-070000-
/O.CON.KCYS.HW.W.0004.000000T0000Z-160207T0600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
204 AM MST SAT FEB 6 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...THROUGH 11 PM TODAY. 

* WINDS...WEST TO SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 70 MPH.
  WITH RECENT SNOWFALL...THESE WINDS COULD COMBINE WITH BLOWING
  SNOW TO CREATE SLICK ROADS AND REDUCED VISIBILITIES.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS 
  TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON 
  NORTH TO SOUTH ORIENTED ROADWAYS. THERE WILL BE AN ENHANCED 
  RISK FOR VEHICLE BLOW OVERS...ESPECIALLY NEAR ARLINGTON AND 
  BORDEAUX AND THE INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND 
  CHEYENNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-003-019>021-054-055-095-096-070000-
/O.NEW.KCYS.HW.A.0006.160207T1500Z-160208T0100Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
204 AM MST SAT FEB 6 2016

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON. 

* TIMING...8 AM SUNDAY TO 6 PM SUNDAY.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO
  WEST ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RUBIN
2 follow-up statements
331 
WWUS75 KCYS 061948
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1248 PM MST SAT FEB 6 2016

...STRONG WINDS WILL PERSIST INTO THIS EVENING FOR THE WIND
CORRIDORS OF SOUTHEAST WYOMING WITH A STRONG WIND EVENT LIKELY 
ON SUNDAY ACROSS WESTERN NEBRASKA...

NEZ002-003-095-070400-
/O.UPG.KCYS.HW.A.0006.160207T1500Z-160208T0100Z/
/O.NEW.KCYS.HW.W.0005.160207T1500Z-160208T0100Z/
DAWES-BOX BUTTE-NORTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON
1248 PM MST SAT FEB 6 2016

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM MST SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...MIDMORNING SUNDAY THROUGH 6 PM.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO 
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO 
  WEST ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-110-116-117-070400-
/O.CON.KCYS.HW.W.0004.000000T0000Z-160207T0600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1248 PM MST SAT FEB 6 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...THROUGH 11 PM TODAY.

* WINDS...WEST TO SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 75 MPH.
  WITH RECENT SNOWFALL...THESE WINDS COULD COMBINE WITH BLOWING
  SNOW TO CREATE SLICK ROADS AND REDUCED VISIBILITIES.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE DANGEROUS TO
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADWAYS. THERE WILL BE AN ENHANCED RISK FOR
  VEHICLE BLOW OVERS...ESPECIALLY NEAR ARLINGTON AND BORDEAUX AND
  THE INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND CHEYENNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ019>021-054-055-096-070400-
/O.CON.KCYS.HW.A.0006.160207T1500Z-160208T0100Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH SIOUX-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE
1248 PM MST SAT FEB 6 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

* TIMING...MIDMORNING SUNDAY THROUGH SUNDAY EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO 
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO 
  WEST ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
928 
WWUS75 KCYS 070311
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
811 PM MST SAT FEB 6 2016

...STRONG WINDS WILL PERSIST ACROSS THE SOUTHERN LARAMIE RANGE
UNTIL LATE TONIGHT...

.STRONG WINDS WILL PERSIST ACROSS THE SOUTHERN LARAMIE RANGE
UNTIL LATE TONIGHT WHEN WINDS WILL SLOWLY DIMINISH. STRONG WINDS
WILL DEVELOP OVER THE WESTERN NEBRASKA PANHANDLE SUNDAY MORNING
AND REMAIN STRONG AND GUSTY UNTIL LATE SUNDAY AFTERNOON.

WYZ106-110-070415-
/O.CAN.KCYS.HW.W.0004.000000T0000Z-160207T0600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
811 PM MST SAT FEB 6 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WHILE STRONG WINDS ARE NO LONGER EXPECTED...WINDS WILL REMAIN
ELEVATED AND GUSTY THROUGH TONIGHT...MAINLY AROUND THE ARLINGTON
AREA.

$$

NEZ019>021-054-055-096-071300-
/O.UPG.KCYS.HW.A.0006.160207T1500Z-160208T0100Z/
/O.EXA.KCYS.HW.W.0005.160207T1500Z-160208T0100Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH SIOUX-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE
811 PM MST SAT FEB 6 2016

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM MST SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...8 AM MST SUNDAY MORNING UNTIL 6 PM MST SUNDAY EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ116-117-071200-
/O.EXT.KCYS.HW.W.0004.000000T0000Z-160207T1200Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
811 PM MST SAT FEB 6 2016

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST SUNDAY...

* TIMING...THROUGH 11 PM TODAY.

* WINDS...WEST TO SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 60 MPH.
  WITH RECENT SNOWFALL...THESE WINDS COULD COMBINE WITH BLOWING
  SNOW TO CREATE SLICK ROADS.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE DANGEROUS TO
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES. THERE WILL BE AN
  ENHANCED RISK FOR VEHICLE BLOW OVERS...ESPECIALLY NEAR THE
  INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND CHEYENNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-003-095-071300-
/O.CON.KCYS.HW.W.0005.160207T1500Z-160208T0100Z/
DAWES-BOX BUTTE-NORTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON
811 PM MST SAT FEB 6 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM MST
SUNDAY...

* TIMING...8 AM MST SUNDAY MORNING UNTIL 6 PM MST SUNDAY EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 5, 11:19 PM MST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 5, 11:19 PM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1119 PM MST FRI FEB 5 2016

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 204 PM MST FRI FEB 5 2016

A VERY WINDY PATTERN WILL EVOLVE ACROSS SOUTHEAST WY AND THE WESTERN
NE PANHANDLE OVER THE NEXT FEW DAYS. THE INHERITED HIGH WIND WARNING
FOR OUR WIND CORRIDORS ARE IN EXCELLENT SHAPE...SO NO CHANGES APPEAR
TO BE NECESSARY ATTM. A STRONG MID-LEVEL SHORTWAVE CURRENTLY LOCATED
OFF THE PACIFIC NW COAST WILL MOVE QUICKLY INTO WESTERN MONTANA THIS
EVENING AND OVERNIGHT...WITH LOW-LEVEL GRADIENTS INCREASING MARKEDLY
AS A RESULT. THE NAM H85 CAG-CPR GRADIENT CLIMBS TO 60 METERS BY 06Z
AND TO NEAR 90 METERS BY 15Z SAT. THIS...COMBINED WITH A BROAD SWATH
OF 55-65 KNOT FLOW AT H7-H8 OVER THE WIND CORRIDORS SHOULD SUPPORT A
FEW WIND GUSTS IN EXCESS OF 70 MPH. THIS WILL CONTINUE WELL INTO SAT
EVENING AS THE H7 CAG-CPR GRADIENT REMAINS ABOVE 60 METERS UNTIL 06Z
SUN AND THE MID-LEVEL WAVE TRACKS ACROSS NORTHEAST WY. SFC TEMPS ARE
GOING TO BE WARMER ON SATURDAY...SO CRUSTING OF SNOWPACK SHOULD TEND
TO LIMIT THE EXTENT OF BLOWING SNOW. THERE WILL CERTAINLY BE REDUCED
VISIBILITIES AND SLICK ROADS THOUGH...MAINLY ACROSS OUR PRIMARY WIND
CORRIDORS.

THERE IS STILL A LOT OF UNCERTAINTY WITH HOW THIS IS GOING TO EVOLVE
FOR SOME OF THE ADJACENT VALLEYS/HIGH PLAINS. MAV GUIDANCE IS COMING
IN LOWER WITH SUSTAINED WINDS ON SATURDAY AFTERNOON WITH NONE OF THE
SITES IN THE HIGH WIND WATCH EXCEEDING 27 KTS. OUR LOCAL PROBABILITY
GUIDANCE FOR 50 KNOT GUSTS AT CYS HAS TRENDED MUCH LOWER TOO. BUFKIT
SOUNDINGS FROM THE NAM AND GFS DO NOT SUGGEST EXCELLENT MIXING...BUT
STEEP ENOUGH LAPSE RATES FOR DOWNWARD MOMENTUM TRANSFER. BELIEVE THE
BEST DECISION IS TO LEAVE THE WATCH AS-IS AND LET THE MIDNIGHT SHIFT
RE-EVALUATE. WARNING-CRITERIA GUSTS ARE A POSSIBILITY WITH 55-65 KTS
UPSTAIRS...BUT OUR CONFIDENCE IN THIS SCENARIO IS LOW. BETTER CHANCE
FOR HIGH WINDS OVER THE EASTERN PLAINS MAY COME ON SUN WITH 55-65 KT
H75 FLOW OVERSPREADING ALL AREAS ALONG AND EAST OF THE LARAMIE RANGE
INCLUDING THE NEBRASKA PANHANDLE. THE LATEST MAV GUIDANCE FOR SIDNEY
SHOWS 37 KNOT SUSTAINED WINDS...SO LATER SHIFTS MAY NEED TO CONSIDER
A HIGH WIND WATCH FARTHER EAST.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 204 PM MST FRI FEB 5 2016

PRETTY QUIET WEATHER PATTERN IN THE EXTENDED PERIOD WITH AN UPPER
RIDGE ENTRENCHED ACROSS THE INTERMOUNTAIN WEST. NORTH TO
NORTHWESTERLY FLOW ALOFT WILL PREVAIL. IT WILL BE BREEZY TO WINDY
FROM SUNDAY NIGHT THROUGH TUESDAY ESPECIALLY TO THE EAST OF THE
LARAMIE RANGE WHERE THE MODELS SHOW 700 MB WINDS OF 40-55 KTS. THE
STRONGEST WINDS COULD ACTUALLY OCCUR SUNDAY NIGHT OVER THE
PANHANDLE WITH AROUND 60 KTS JUST A FEW THOUSAND FEET OFF THE SFC.
THE WINDS WOULD BE HIGHER IF THE LLVL LAPSE RATES WERE BETTER.
STILL...20-30 KTS OF SFC WIND WILL BE COMMON MUCH OF THE TIME
THROUGH TUESDAY. BY WED AND INTO THURS THE MID LEVEL JET WILL
SHIFT WELL EASTWARD INTO MINNESOTA/IOWA. TEMPS WILL WARM THROUGH
THE MIDDLE OF THE WEEK WITH HIGHS 10-15 DEGREES ABOVE NORMAL BY
THURS. PRECIP CHANCES ARE SLIM WITH THE UPPER RIDGE NEARBY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1119 PM MST FRI FEB 5 2016

VFR CONDITIONS WILL PREVAIL AT MOST SITES THROUGH THE PERIOD. THE
EXCEPTION WILL BE AT KRWL TONIGHT WHERE MVFR STRATUS DEVELOPED
THIS EVENING AND SHOULD PERSIST OVER THE NEXT FEW HOURS BASED ON
CURRENT SATELLITE TRENDS. OTHERWISE...MAINLY HIGH CLOUDS WILL
STREAM OVERHEAD FROM WEST TO EAST THROUGH SATURDAY. GUSTY WEST TO
SOUTHWEST WINDS WILL PREVAIL AT THE WYOMING TERMINALS
TONIGHT...INCREASING AND SPREADING TO THE EASTERN PLAINS SITES BY
LATE SATURDAY MORNING. GUSTS OF 30 TO 40 KT ARE LIKELY AT THE
KCYS...KLAR...AND KRWL SATURDAY AFTERNOON WITH 20 TO 30 KTS
ELSEWHERE.

&&

.FIRE WEATHER...
ISSUED AT 204 PM MST FRI FEB 5 2016

STRONG WINDS RETURN TO SOUTHEAST WYOMING AND ARE LIKELY TO BECOME
WIDESPREAD ACROSS THE AREA SATURDAY. HIGH WIND WARNINGS HAVE BEEN
POSTED FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING FOR WIND
GUSTS IN EXCESS OF 70 MPH WITH HIGH WIND WATCHES FOR MANY OF THE
LOWER AREAS SATURDAY. THESE WINDS WILL SPREAD OUT INTO THE
NEBRASKA PANHANDLE SATURDAY NIGHT INTO SUNDAY AND WIND HEADLINES
WILL LIKELY BE NEEDED OUT THERE AS WELL. WITH AN ABUNDANT SNOW
PACK THOUGH...FIRE WEATHER CONCERNS SHOULD BE MINIMAL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 11 PM MST SATURDAY FOR WYZ106-110-116-
     117.

     HIGH WIND WATCH FROM 8 AM MST SATURDAY THROUGH SATURDAY EVENING
     FOR WYZ101-104-105-107-109-115.

NE...NONE.
&&

SHORT TERM...CLH
LONG TERM...ZAF
AVIATION...RJM
FIRE WEATHER...CLH
Hazardous weather outlook, Feb 5, 7:40 PM MST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
740 PM MST FRI FEB 5 2016

WYZ101>119-061200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER
BASIN-SNOWY RANGE-LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE
RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
740 PM MST FRI FEB 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

STRONG WINDS WILL DEVELOP THROUGH THE WIND PRONE AREAS OF SOUTHEAST
WYOMING TONIGHT. A HIGH WIND WARNING IS IN EFFECT FOR ARLINGTON AND
ELK MOUNTAIN...SOUTHWEST PLATTE COUNTY INCLUDING BORDEAUX...THE
SOUTHERN LARAMIE RANGE AND SOUTHERN LARAMIE RANGE FOOTHILLS
INCLUDING THE INTERSTATE 80 SUMMIT. WEST TO SOUTHWEST WINDS 40 TO 50
MPH WITH GUSTS TO 75 MPH ARE FORECAST. ELSEWHERE...WINDS WILL GUST
FROM 45 TO 55 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A HIGH WIND WATCH IS IN EFFECT FROM 8 AM SATURDAY TO 11 PM SATURDAY
FOR DOUGLAS...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...
AND LARAMIE. EXPECT WEST WINDS 40 TO 45 MPH WITH GUSTS TO 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER HIGH WIND REPORTS
WILL BE APPRECIATED.

NEZ002-003-019>021-054-055-095-096-061200-
DAWES-BOX BUTTE-SCOTTS
BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX-SOUTH SIOUX-
740 PM MST FRI FEB 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

STRONG WINDS WILL DEVELOP SATURDAY NIGHT AND SUNDAY. HIGH WIND
WATCHES AND WARNINGS MAY BE ISSUED WITH LATER FORECAST UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Feb 6, 1:51 AM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
151 AM MST SAT FEB 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 AM     NON-TSTM WND GST 1 NNW ARLINGTON         41.60N 106.21W
02/06/2016  M60 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 45 MPH.

&&

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 12:48 PM MSTHigh Wind WarningCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more28 hr

Nearby

High Wind Watches in Nebraska, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.